Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 5, 2011, 2:13 PM PDT for 4 counties in California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 2:13 PM PDT (21:13 UTC)
- Expired
- Jul 5, 2011, 2:44 PM PDT
- In force
- 31 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
Counties Alpine County, CA, Amador County, CA, Calaveras County, CA, Tuolumne County, CA
The radar
The Sacramento radar (KDAX), 152 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS56 KSTO 052113 CCA
SVRSTO
CAC003-005-009-109-052200-
/O.NEW.KSTO.SV.W.0009.110705T2113Z-110705T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
213 PM PDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ALPINE COUNTY IN CENTRAL CALIFORNIA...
THIS INCLUDES THE CITIES OF...LAKE ALPINE...BEAR VALLEY...
NORTHEASTERN AMADOR COUNTY IN CENTRAL CALIFORNIA...
EXTREME NORTHEASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA...
NORTH CENTRAL TUOLUMNE COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 300 PM PDT
* AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS CONTINUING TO GROW IN SIZE THAT WILL BE
CAPABLE OF PRODUCING QUARTER SIZE HAIL. ONE STORM WAS LOCATED
NEAR LOOKOUT PEAK...OR 6 MILES EAST OF LAKE ALPINE...AND MOVING
WEST AT 5 MPH. THE OTHER STORM WAS LOCATED NEAR KENNEDY MEADOW AND
MOVING TOWARDS THE WEST AT 5 MILES PER HOUR.
IN ADDITION BOTH OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL AND
MAY CAUSE FLOODING OF LOW LYING AREAS.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE ALPINE...BEAR VALLEY AND 7 MILES EAST OF TAMARACK BY 230 PM
PDT AND OVER STATE ROUTE 108 NEAR DARDANELLE BY 215 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON A LAKE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3812 12004 3855 12029 3861 11987 3854 11979
3825 11965
TIME...MOT...LOC 2106Z 082DEG 5KT 3846 11991
$$
BARUFFALDI1 follow-up statement
797
WWUS56 KSTO 052144
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
244 PM PDT TUE JUL 5 2011
CAC003-005-009-109-052154-
/O.CAN.KSTO.SV.W.0009.000000T0000Z-110705T2200Z/
TUOLUMNE CA-ALPINE CA-AMADOR CA-CALAVERAS CA-
244 PM PDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
CALAVERAS...NORTHEASTERN AMADOR...SOUTHWESTERN ALPINE AND NORTH
CENTRAL TUOLUMNE COUNTIES IS CANCELLED...
AT 240 PM DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELED. VERY HEAVY RAINFALL WITH OCCASIONAL LIGHTNING CAN STILL BE
EXPECTED WITH THIS STORM. PONDING OF LOW LYING AREAS IS POSSIBLE.
LAT...LON 3812 12004 3855 12029 3861 11987 3854 11979
3825 11965
TIME...MOT...LOC 2144Z 082DEG 5KT 3845 11998
$$
DANG/BARUFFALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:10 AM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 5, 10:10 AM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1010 AM PDT TUE JUL 5 2011 .DISCUSSION... CONTINUED HOT TODAY WITH THE HOTTEST TEMPERATURES OF THIS MINI HEAT SPELL PEAKING TODAY. A WEAK CIRCULATING AT 850 MB CONTINUES TO SHOW UP IN THE MODELS TODAY OFF THE GOLDEN GATE BRIDGE. WHILE DELTA BREEZE IS EXPECTED TO BE ON THE LIGHT SIDE FOR AT LEAST ONE MORE DAY THE STRATUS SHOULD INCREASE OVER THE BAY AREA TONIGHT AS A RESULT OF THAT CIRCULATION. EARLY SIGNS OF INCREASE STRATUS CAN BE SEEN BY THE FINGER OF STRATUS THAT EXTENDS THROUGH THE GOLDEN GATE THIS MORNING. THE CONCERN FOR LATER TODAY AND OVERNIGHT WILL BE WITH THE MONSOONAL MOISTURE THAT WILL CONTINUE TO SPREAD NORTHWARD INTO THE AREA. EXPECT THUNDERSTORMS TO DEVELOP IN THE AFTERNOON HOURS OVER THE HIGH SIERRA. EASTERLY FLOW WILL LIKELY SPREAD THE CONVECTION INTO THE LOWER MOUNTAIN ELEVATIONS THIS EVENING AND BY LATE EVENING AND THE OVERNIGHT HOURS INTO THE MOTHERLODE AND POSSIBLE THE FAR EASTERN SECTIONS OF THE SAN JOAQUIN VALLEY. MOST OF THE ACTIVITY THAT DEVELOPS TODAY WILL BE AROUND I-80 AND TO THE SOUTH. THE ACTIVITY MAY SPREAD INTO PLUMAS COUNTY LATE TONIGHT AND THEN WEDNESDAY MORNING INTO THE NORTHERN COASTAL RANGE. THUNDERSTORMS THAT DEVELOP OVER THE MOUNTAINS COULD CONTAIN VERY HEAVY RAINFALL...GUSTY WINDS AND HAIL WITH PRECIPITABLE THINK AT THE ONSET OF THE STORMS MIGHT BE THE GREATEST THREAT SINCE THERE COULD BE A DECENT AMOUNT OF CLOUD COVER THAT COULD INHIBIT THE STORMS DEVELOPMENT... WATERS INCREASING TO AROUND THREE QUARTERS OF AN INCH TODAY. PRECIPITABLE WATERS BY THIS EVENING FROM AROUND SACRAMENTO SOUTHWARD WILL BE AROUND AN INCH SO EXPECT A WARM STICKY EVENING. THE ABOVE CIRCULATION OFF HE COAST MAY INCREASE THE FLOW LATE TONIGHT THROUGH THE DELTA SO THAT TEMPERATURES DURING THE LATE NIGHT HOURS COULD COOL OFF A LITTLE BETTER TONIGHT THAN THIS MORNING. BETWEEN THE COOLER START AND POTENTIAL CLOUD COVER ON WEDNESDAY TEMPERATURES WILL DROP BELOW 100 DEGREES FOR MANY VALLEY AREAS WITH THE NORTHERN OF THE SACRAMENTO VALLEY PROBABLY STILL TOPPING 100 DEGREES FOR ONE MORE DAY. BY THURSDAY A THROUGH OF LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST AND BRING SYNOPTIC COOLING AND BETTER DELTA BREEZES. THE ACTIVITY IS PUSHES TO THE EAST BUT OVER THE NORTHERN COASTAL RANGE THERE COULD BE SOME ISOLATED THUNDERSTORM ACTIVITY THAT DEVELOPS NEAR THE YOLLA BOLLY. A THROUGH OF LOW PRESSURE AREA WILL DEVELOP ON SATURDAY OFF THE COAST AND PERSIST AT LEAST THROUGH NEXT THURSDAY. THIS WILL LIKELY BRING US SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THAT TIME PERIOD AND GENERALLY DRY CONDITION ALTHOUGH THE FAR NORTHERN SECTIONS OF CALIFORNIA WILL NEED TO BE WATCHED CLOSELY. && .AVIATION... VFR CONDS CONTINUE TODAY. CHANCE OF THUNDERSTORM DEVELOPMENT OVER THE SIERRA CREST THIS AFTERNOON POSSIBLY SPREADING INTO THE MOTHERLODE LATER THIS EVENING. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 5, 4:46 AM PDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 446 AM PDT TUE JUL 5 2011 CAZ013>019-063-064-066>069-060000- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 446 AM PDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY AFTERNOON THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE NORTHERN AND CENTRAL SIERRA NEVADA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE MOUNTAINS ACROSS INTERIOR NORTHERN CALIFORNIA THROUGH FRIDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WEATHER.GOV/SACRAMENTO KJ
In the hours before
Special weather statement, Jul 5, 1:51 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 151 PM PDT TUE JUL 5 2011 CAZ067-069-060000- MOTHERLODE-WEST SLOPE NORTHERN SIERRA NEVADA- 151 PM PDT TUE JUL 5 2011 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON SOUTH OF INTERSTATE 80 IN THE SIERRA NEVADA... AT 1:30 PM THIS AFTERNOON THUNDERSTORMS WERE JUST STARTING TO DEVELOP OVER ALPINE AND TUOLUMNE COUNTIES NEAR THE CREST. SOME OF THESE STORMS THIS AFTERNOON MAY CONTAIN VERY HEAVY RAINFALL...HAIL...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING. LOCALIZED FLOODING OF LOW LYING AREAS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. STORMS DEVELOPING NEAR THE CREST WILL BE MOVING TOWARDS THE WEST AND NORTHWEST INTO THE FOOTHILLS AND POSSIBLY THE CENTRAL VALLEY LATER THIS AFTERNOON AND EVENING. IF OUTDOORS AND THREATENING WEATHER APPROACHES PEOPLE SHOULD SEEK SHELTER. BOATERS SHOULD SEEK SAFE HARBOR BY GOING TO THE NEAREST SHORELINE. STAYED TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE OR YOUR LOCAL MEDIA OUTLET FOR UPDATES ON THE DEVELOPING WEATHER. BARUFFALDI
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:09 PM PDT | Severe Thunderstorm Warning | STO | Alpine, Amador, Calaveras, Tuolumne | 34 min |
| Jul 5, 2:34 PM PDT | Severe Thunderstorm Warning | STO | Alpine, Amador, El Dorado | 26 min |
| Jul 5, 3:11 PM PDT | Severe Thunderstorm Warning | STO | Alpine, Amador, El Dorado | 49 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.